Friday, July 25, 2014

So, we're on a month with the new drug now...

This is going to be just a quick update. It's almost 10 PM here and I have to get up tomorrow for faire. It sounds silly because I get up at the same time every day, but on days I have to go somewhere (like faire), I don't go back to bed. I just stay awake.

So... this is a month, according to my drug-addled mathematics when I eye The Jousters calendar on my wall. And, I think it's going pretty well.

I still feel a bit woozy if I take the new pill on an empty stomach, so I usually have a granola bar or a piece of fruit when I take it in the morning on faire days. (on non-faire days, I take it when I eat breakfast). Also, at night, after I take all my nightly pain meds, I have trouble remembering what I say or do the next morning. It isn't like I'm stumbling around like some goofy amnesiac patient. I'm fine to the outside world (but not drive-able, not at all), but the next morning, I have trouble with details. People have been cool about reminding me... or they're totally fucking with me. Either way, one of us is having fun... I think. Hopefully it's me.

 I gotta say, though, I think it's working. Aside from a mild day or two, I've felt a lot better. My muscles still have that "day-old workout pain" in them, but only if I exert them (like lifting the big-ass jug of laundry detergent off that stupidly high shelf in the laundry room). I feel pretty good under normal circumstances. I notice the numbness in my foot now, though. My last three toes on my left foot are numb. But they're not totally numb, just the skin. When I wiggle my toes or touch them, I don't feel anything. But if I apply pressure, I can feel that sensation under the initial numbness. I have had a few bouts of "hot spot" pain (that's the intense pain in one location, usually my hip muscle). But hey... small price, right?

Oh, that numbness is caused by peripheral neuropathy. That's a disorder some folks get when they have fibro or some other stupid-as-fuck disease like this. Some people just get it, without that stupid-as-fuck disease... but basically, it's a nerve thing that causes numbness and pain in the hands and feet.

I've been taking a lot less Vicodin lately, which is good. But, a few days ago, I think I went through some withdrawal issues. I had a headache for two days and felt sort of blah. I also think I had a flareup because for those two days, I was brain-dead exhausted. Not sleepy... but that kick-you-in-the-face exhausted. But, since the new medicine is doing what it's supposed to, I've not had as much overall pain.

So, I guess this is "so far, so good" when it comes to the new drug. (if you don't remember, it's a low dose of Effexor. I was a bit concerned because it's an antidepressant and I'm not depressed). I am definitely enjoying the "less pain" part. Not enjoying the "slightly carsick" thing that comes along with it. But hey, that's a small price to pay. And the whole point was to take less pain medicine. I remain hopeful that it'll continue to get better.

Now, this is when I go nuts and share a shit-ton of photos from the first three weeks at Bristol. But like I said, it's almost 10 PM here and I have to go to bed soon. (Oh, that's another thing- this drug makes me sleep like a dead person. So that's a good thing). Instead of packing this post with photos, I'm just going to post the links to the albums on Flickr. This year, I decided to break down the faire photos by each week instead of getting a single album full of three thousand photos.

Oh, I just remembered... I have some non-faire photos to share. Today, I took a bunch of macro shots of bees in my back garden. So I'll throw those up for you to enjoy. After the faire photo links.

Week One

Week Two

Week Three

And here are the bumblebee shots... Enjoy.

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers

Bees on coneflowers


TINY bee on a coneflower!


No comments:

Post a Comment